Alert archive / Florida / Coastal Flood Statements in 2011
Coastal Flood Statement 7, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Mar 21, 2011, 3:52 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2011, 3:52 AM EDT (07:52 UTC)
- Expired
- Mar 21, 2011, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606 WHUS42 KMFL 210752 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 352 AM EDT MON MAR 21 2011 FLZ168-172-173-220000- /O.NEW.KMFL.CF.S.0007.110321T0752Z-110322T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 352 AM EDT MON MAR 21 2011 ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES OF SOUTH FLORIDA TODAY... EASTERLY WINDS AROUND 20 MPH ALONG WITH LOW TIDE TODAY WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA. RIP CURRENTS CAN OCCUR ANYTIME TODAY...BUT THE BEST TIME FOR RIP CURRENTS WILL BE AROUND LOW TIDE TODAY WHICH IS BETWEEN 4 AND 5 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Mar 21, 3:49 AM EDT, 3 minutes earlier.
Area forecast discussion, Mar 21, 3:49 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
349 AM EDT MON MAR 21 2011
.DISCUSSION...
CURRENTLY...BACKDOOR FRONTAL BOUNDARY EXTENDING FROM S CENTRAL FLA
COAST SE TO ANDROS ISLAND MOVING SW TOWARD THE SE FLA COAST. SCT
SHRA WITH SOME TSRA MOVING ONTO THE PALM BEACH COAST AT THE MOMENT
WITH MORE ACTIVITY TO THE SE MOVING ACROSS THE GULF STREAM. BEHIND
THIS BAND ENE-E WINDS INCREASING 10-15G20 KTS.
OTHERWISE...
FRONTAL BAND WILL MOVE ONSHORE WITH PRECIPITATION GRADUALLY
DISSIPATING AND ENDING DURING THE MORNING WITH THE BOUNDARY ITSELF
DIFFUSE DUE TO HEATING/MIXING. WINDS THOUGH INCREASE BEHIND THIS
SYSTEM WITH BREEZY CONDITIONS FOR A WHILE TODAY MAINLY ALONG THE E
COAST. THIS BOUNDARY IS THE LEADING EDGE OF A HIGH PRES SYSTEM
BUILDING OVER THE ATLC E OF NEW ENGLAND AND HIGH PRES WILL BE OVER S
FLA TUE THROUGH THU, ANOTHER WEAK BOUNDARY IS FORECAST TO WEAKEN THE
RIDGE OVER S FLA AND MOVE THROUGH S FLA FRI. AT THIS TIME THOUGH THE
SYSTEM APPEARS TO BE QUITE WEAK AND NO SENSIBLE CHANGE TO THE
OVERALL WEATHER IS EXPECTED. HIGH PRES REBUILDS OVER S FLA OVER THE
WEEKEND.
&&
.MARINE...SMALL CRAFT ADVISORY ALL ATLC WATERS UNTIL 8 PM FOR WINDS
AND SEAS THEN CONTINUING PALM BEACH WATERS UNTIL JUST AFTER MIDNIGHT
FOR SEAS. EXERCISE CAUTION FOR THE LAKE THIS MORNING AND BISCAYNE
THROUGH EARLY AFTERNOON. EASTERLY WINDS GRADUALLY DECREASE AND
BECOME SOUTHERLY BY MIDWEEK.
&&
.FIRE WEATHER...RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 35
PERCENT ACROSS ALL OF S FLA TODAY BUT SOME LOWER TO MID 30S MAY
OCCUR IN GLADES...HENDRY AND INLAND COLLIER COUNTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 80 61 80 61 / 10 0 0 0
FORT LAUDERDALE 79 65 80 66 / 10 0 0 0
MIAMI 80 64 81 65 / 10 0 0 0
NAPLES 84 59 83 59 / - 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM THIS EVENING FROM DEERFIELD
BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL WATERS FROM
JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-WATERS FROM
DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE
TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...NONE.
&&
DISCUSSION/MARINE...15/JR
AVIATION/RADAR/FIRE...54/BNBHazardous weather outlook, Mar 21, 3:45 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 345 AM EDT MON MAR 21 2011 FLZ063-066>075-168-172>174-220230- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 345 AM EDT MON MAR 21 2011 ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES TODAY... ...GULF STREAM SEAS AROUND 7 FEET TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EASTERLY WINDS AROUND 20 MPH ALONG WITH LOW TIDE TODAY WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA. THE BEST TIME FOR RIP CURRENTS TODAY WILL BE AROUND LOW TIDE WHICH IS BETWEEN 4 AND 5 PM EDT. HOWEVER...RIP CURRENTS CAN OCCUR AT ANY TIME TODAY. WAVES: SEAS WILL BE UP TO 7 FEET TODAY IN THE GULF STREAM BEFORE SLOWLY DECREASING BELOW 7 FEET BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINDS WILL SLOWLY SWING FROM A EASTERLY DIRECTION TO A SOUTHERLY DIRECTION BY END OF THE WEEK, AS THE SPEEDS WILL SLOWLY DECREASE TO LESS THAN 10 MPH. THIS WILL ALLOW FOR THE RIP CURRENT RISK TO SLOWLY SUBSIDE ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA THROUGH THE WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
Nearby
Coastal Flood Statements in Florida, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.